Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 76, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 13, 2009, 7:05 AM CST for Dallas County, Perry County, Alabama. It took effect at Nov 14, 2009, 7:47 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2009, 7:05 AM CST (13:05 UTC)
- In effect from
- Nov 14, 2009, 7:47 AM CST
- Expired
- Nov 13, 2009, 7:35 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Marion Junction (MNJA1).
- Action stage
- 15 ft
- Minor stage
- 36 ft
- Moderate stage
- 40 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02425000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 131305 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CST FRI NOV 13 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CAHABA RIVER AT MARION JUNCTION AFFECTING DALLAS AND PERRY COUNTIES. .HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE CAHABA RIVER AT MARION JUNCTION...AND RIVER LEVELS ARE FORECASTED TO GO ABOVE FLOOD STAGE BY SATURDAY AFTERNOON. RIVER LEVELS ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT...THEN BEGIN TO FALL ON SUNDAY INTO CAUTION STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-140105- /O.NEW.KBMX.FL.W.0076.091114T1535Z-091115T1200Z/ /MNJA1.1.ER.091114T1535Z.091114T1800Z.091115T0000Z.NO/ 705 AM CST FRI NOV 13 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE CAHABA RIVER AT MARION JUNCTION. * FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM FRIDAY THE STAGE WAS 30.6 FEET. * FLOOD STAGE IS 36 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 36.5 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING . * IMPACT...AT 36 FEET...FLOODING IS CONFINED MAINLY TO FARM AND PASTURELANDS IN THE AREA. $$
2 follow-up statements
000 WGUS84 KBMX 131600 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1000 AM CST FRI NOV 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER... .HEAVY RAINFALL OVER THE PAST WEEK HAS PRODUCED RISES ON THE CAHABA RIVER AT MARION JUNCTION. RIVER LEVELS ARE EXPECTED TO RISE ABOVE FLOOD STAGE ON SATURDAY AFTERNOON...AND CONTINUE THROUGH EARLY SUNDAY MORNING. THEREFORE...THE FLOOD WARNING HAS BEEN EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-140400- /O.EXT.KBMX.FL.W.0076.091114T1347Z-091115T1530Z/ /MNJA1.1.ER.091114T1347Z.091114T1800Z.091115T0330Z.NO/ 1000 AM CST FRI NOV 13 2009 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER AT MARION JUNCTION. * FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 31.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 37 FEET BY TOMORROW EARLY AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING . * IMPACT...AT 36 FEET...FLOODING IS CONFINED MAINLY TO FARM AND PASTURELANDS IN THE AREA. $$
000 WGUS84 KBMX 140135 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 PM CST FRI NOV 13 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER AT MARION JUNCTION... ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR SUTTLE... .MINOR FLOODING CONTINUES ON THE CAHABA RIVER NEAR SUTTLE...BUT THE RIVER IS FORECAST TO REMAIN BELOW ESTABLISHED FLOOD STAGES AT MARION JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC047-105-141335- /O.EXT.KBMX.FL.W.0075.000000T0000Z-091116T0705Z/ /SUTA1.1.ER.091113T1009Z.091114T1200Z.091115T1905Z.NO/ 735 PM CST FRI NOV 13 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR SUTTLE. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM FRIDAY THE STAGE WAS 34.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY AFTERNOON. $$ ALC047-105-140205- /O.CAN.KBMX.FL.W.0076.000000T0000Z-091115T1530Z/ /MNJA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 735 PM CST FRI NOV 13 2009 THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER AT MARION JUNCTION. * AT 7 PM FRIDAY THE STAGE WAS 32.6 FEET. * FLOOD STAGE IS 36 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 33.4 FEET EARLY TOMORROW AFTERNOON AND THEN BEGIN TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 13, 5:19 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 13, 5:19 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 519 AM CST FRI NOV 13 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... NO SIGNIFICANT CHANGES TO THE SHORT TERM FORECAST AS HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND. THIS WILL KEEP THE SENSIBLE WEATHER HIGH AND DRY WITH TEMPS CREEPING UP OVER THE NEXT SEVERAL DAYS AS THE AIRMASS MODERATES AND THE HIGH SLIDES FURTHER EAST INTRODUCING A MODEST RETURN FLOW FROM THE GULF. THE WEEKEND IS SETTING UP TO BE VERY NICE WITH TEMPS IN THE 70S AND VIRTUALLY CLEAR...SUNNY SKIES. THE EXTENDED...REALLY MONDAY EVENING THROUGH MUCH OF THE NEXT WORK WEEK CONTINUE TO BE PROBLEMATIC AS THE OPERATIONAL MODELS AND THEIR ENSEMBLE COUNTERPARTS CANT SETTLE ON A CONSENSUS SOLUTION. THE EURO...WHICH IS STARTING TO LOOK MORE AND MORE LIKE THE MODEL OF CHOICE CONTINUES TO BE AGGRESSIVE AND PROGRESSIVE WITH A NORTHERN PACIFIC SYSTEM THAT WILL DIVE SOUTH ON SUNDAY AND MONDAY AND SEEMINGLY BRING A CUTOFF LOW TO THE CENTRAL PLAINS AND MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THE REAL DIVERGENCE IN THE SOLUTIONS BEGIN RIGHT THERE AS THE SOUTHERN JET STREAM PICKS AND SLOWLY LIFTS THE SYSTEM NORTHEASTWARD BY THE MIDDLE OF THE WEEK. THAT WILL REALLY INTRODUCE OUR NEXT ROUND OF SHOWERS...POSSIBLY MIXED WITH A THUNDERSTORM OR TWO TO CENTRAL ALABAMA BEGINNING MONDAY NIGHT. THE GFS WHICH STARTS AGGRESSIVE BRINGS THE SYSTEM TO THE SAME AREA WITH NEARLY THE SAME TEMPORAL CONSISTENCY...BUT THE LARGE SCALE RIDGING DOWNSTREAM REALLY ACTS TO SLOW THE SYSTEM WAY DOWN...WITH A WOBBLING CUTOFF LOW JUST TO OUR NORTHEAST FOR MUCH OF THE WORK WEEK. THIS SOLUTION WOULD KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST VIRTUALLY EVERYDAY FROM AROUND TUESDAY EVENING THROUGH NEARLY THE REMAINDER OF THE FORECAST PERIOD. WITH THIS PACKAGE...HAVENT BEEN TOTALLY SOLD ON THE FASTER MORE PROGRESSIVE EURO JUST YET...HOWEVER...ITS MODEL CONSISTENCY HAS MY ATTENTION...ALTHOUGH THE SLOWER GFS IS ALSO SHOWING SOME MODEST RUN TO RUN CONSISTENCY. UNFORTUNATELY...WILL HAVE TO STILL PLAY THE AVERAGES AND GO WITH SOME LOW POPS FOR A GOOD PART OF THE WEEK...WAITING YET AGAIN...TO SEE IF BETTER AGREEMENT CAN BE REACHED WITH SUBSEQUENT MODEL RUNS. 17/KLAWS && .AVIATION...12Z TAF DISCUSSION. HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY...WITH NO AVIATION CONCERNS EXPECTED. WINDS WILL BE LIGHT...GENERALLY FROM THE WEST...BEFORE DIMINISHING AFTER SUNSET. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 36 73 38 73 / 0 0 0 0 0 ANNISTON 70 38 75 42 77 / 0 0 0 0 0 BIRMINGHAM 71 41 75 45 75 / 0 0 0 0 0 TUSCALOOSA 72 38 75 42 76 / 0 0 0 0 0 CALERA 70 41 76 44 75 / 0 0 0 0 0 AUBURN 70 44 75 46 75 / 0 0 0 0 0 MONTGOMERY 73 38 77 43 78 / 0 0 0 0 0 TROY 73 38 76 39 77 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/14
Hazardous weather outlook, Nov 13, 7:02 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 AM CST FRI NOV 13 2009 ALZ011>015-017>050-141200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 702 AM CST FRI NOV 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERAL CENTRAL ALABAMA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH AT LEAST SATURDAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 6:10 AM CST | River Flood Warning | BMX | Dallas, Perry | 39 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.